Nondeterministic state complexity of basic operations for prefix-free regular languages

Yo Sub Han, Kai Salomaa, Derick Wood

Research output: Contribution to journalArticle

31 Citations (Scopus)


We investigate the nondeterministic state complexity of basic operations for prefix-free regular languages. The nondeterministic state complexity of an operation is the number of states that are necessary and sufficient in the worst-case for a minimal nondeterministic finite-state automaton that accepts the language obtained from the operation. We establish the precise state complexity of catenation, union, intersection, Kleene star, reversal and complementation for prefix-free regular languages.

Original languageEnglish
Pages (from-to)93-106
Number of pages14
JournalFundamenta Informaticae
Issue number1-2
Publication statusPublished - 2009 Mar 9


All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Information Systems
  • Computational Theory and Mathematics

Cite this